Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the capacity of sets of divergence associated with the spherical partial integral operator


Author: Emmanuel Montini
Journal: Trans. Amer. Math. Soc. 355 (2003), 1415-1441
MSC (2000): Primary 42B05, 31B15
DOI: https://doi.org/10.1090/S0002-9947-02-03144-6
Published electronically: November 14, 2002
MathSciNet review: 1946398
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this article, we study the pointwise convergence of the spherical partial integral operator $S_Rf(x)=\int _{B(0,R)} \hat {f} (y) e^{2\pi ix\cdot y}dy$ when it is applied to functions with a certain amount of smoothness. In particular, for $f\in \mathcal {L}_{\alpha }^p(\mathbb {R}^n)$, $\tfrac {n-1}{2} <\alpha \leq \tfrac {n}{p}$, $2\leq p<\tfrac {2n}{n-1}$, we prove that $S_Rf(x)\to G_{\alpha } *g(x)$ $C_{\alpha ,p}$-quasieverywhere on $\mathbb {R}^n$, where $g\in L^p({\mathbb {R}}^n )$ is such that $f=G_{\alpha }*g$ almost everywhere. A weaker version of this result in the range $0<\alpha \leq \tfrac {n-1}{2}$ as well as some related localisation principles are also obtained. For $1\leq p<2-\tfrac {1}{n}$ and $0\leq \alpha <\tfrac {(2-p)n-1}{2p}$, we construct a function $f\in \mathcal {L}_\alpha ^p(\mathbb {R}^n)$ such that $S_Rf(x)$ diverges everywhere.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 42B05, 31B15

Retrieve articles in all journals with MSC (2000): 42B05, 31B15


Additional Information

Emmanuel Montini
Affiliation: Department of Mathematics and Statistics, University of Edinburgh, J.C.M.B., King’s Buildings, Mayfield Road, Edinburgh, EH9 3JZ, United Kingdom
Address at time of publication: NEKS Technologies Inc., 230 rue Bernard-Belleau, Bureau 221, Laval (Québec) H7V 4A9, Canada
Email: emmanuel@montini.ca

Received by editor(s): August 31, 2000
Published electronically: November 14, 2002
Additional Notes: The author was supported in part by a Commonwealth Academic Staff Fellowship (CA0355)
Article copyright: © Copyright 2002 American Mathematical Society